Home | About IPJ | Editorial board | Ahead of print | Current Issue | Archives | Instructions | Contact us |   Login 
Industrial Psychiatry Journal
Search Articles   
    
Advanced search   
 
CASE REPORT
Year : 2019  |  Volume : 28  |  Issue : 2  |  Page : 315-317

Escitalopram-induced severe akathisia leading to suicide attempt


1 Department of Psychiatry, Central Institute of Psychiatry, Ranchi, Jharkhand, India
2 Former Deputy Medical superintendent, Central Institute of Psychiatry, Ranchi, Jharkhand, India
3 Department of Clinical Psychology, Central Institute of Psychiatry, Ranchi, Jharkhand, India
4 Department of Psychiatry, Rajendra Institute of Medical Sciences, Ranchi, Jharkhand, India

Correspondence Address:
Dr. Ajay Kumar Bakhla
Department of Psychiatry, Rajendra Institute of Medical Sciences, Ranchi,
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ipj.ipj_72_15

Rights and Permissions

Akathisia, a distressing adverse reaction, is usually underdiagnosed or misdiagnosed in patients, who are treated with selective serotonin reuptake inhibitors (SSRIs). Escitalopram-induced akathisia is rarely reported in the literature. We report a case of severe akathisia leading to a suicide attempt in a 25-year-old male induced by 5 mg of escitalopram, that remitted completely after discontinuation of escitalopram and did not reappear later. Patient and their caretakers should be warned of symptoms of akathisia even when a very low dose of SSRI is prescribed.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed223    
    Printed11    
    Emailed0    
    PDF Downloaded14    
    Comments [Add]    

Recommend this journal